Alert archive / Arizona / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 30, NWS Flagstaff, AZ

July 22, 2008Coconino County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 22, 2008, 2:23 PM MST for Coconino County, Arizona. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2008, 2:23 PM MST (21:23 UTC)
Expired
Jul 22, 2008, 3:00 PM MST
In force
37 min
Issued by
NWS Flagstaff, AZ
Area
Storm-based polygon

County Coconino County, AZ

The radar

The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 9:10 AM MST, 5 hours 13 minutes earlier.

Area forecast discussion, Jul 22, 9:10 AM MST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
910 AM MST TUE JUL 22 2008

.SYNOPSIS...MONSOON MOISTURE WILL PERSIST THIS WEEK ACROSS EASTERN
ARIZONA WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED EACH
AFTERNOON. WESTERN ARIZONA IS EXPECTED TO SEE SOME DRYING THROUGH
WEDNESDAY...WITH ONLY ISOLATED TO WIDELY SCATTERED STORMS EXPECTED.
DEEP SOUTHEAST FLOW IS FORECAST TO RETURN TO THE NORTHLAND BEGINNING
THURSDAY...WITH SCATTERED AFTERNOON STORMS GRADUALLY SPREADING
WESTWARD THROUGH THE WEEKEND.

&&

.DISCUSSION...FOCUS OF THUNDERSTORM ACTIVITY LOOKS TO BE ACROSS THE
HIGHER TERRAIN OF EASTERN ARIZONA TODAY AND WEDNESDAY AS A HIGH
PRESSURE RIDGE WILL BE SITUATED ALONG THE DESERT SOUTHWEST THROUGH
THE SOUTHERN ROCKIES. SOME DRYING AND STABILIZING FORCES WILL LIKELY
BE IN PLACE FURTHER WEST...THOUGH ISOLATED TO WIDELY SCATTERED
SHOWERS WILL STILL BE POSSIBLE WEST OF FLAGSTAFF. THERE IS STILL
WEAK STORM MOTION ALONG WITH THE RELATIVELY MOIST AIR MASS...SO
URBAN AND SMALL STREAM FLOODING MAY WELL BE THE WEATHER THREAT OF
FOCUS TODAY.

FLOW PATTERN ALOFT WILL LIKELY PROVIDE FOR A SOMEWHAT MOISTER AIR
MASS BY THE WEEKEND INTO EARLY NEXT WEEK...WITH THE CONTINUATION OF
SCATTERED THUNDERSTORMS ANTICIPATED FOR EACH DAY.

&&

.AVIATION...FOR THE 18Z PACKAGE...EXPECT INCREASING CLOUDS AND
SHOWERS THROUGH THE AFTERNOON. STORMS WILL BE SCATTERED TO NUMEROUS
ALONG THE MOGOLLON RIM AND WHITE MOUNTAINS TO THE EAST OF FLAGSTAFF
WITH AREAS OF CEILINGS AS LOW AS 3-4 KFT AGL. ELSEWHERE...ONLY
ISOLATED STORMS ARE ANTICIPATED WITH A FEW LOCAL CEILINGS OF 3 KFT
AGL OVER THE MOUNTAINS NEAR STORMS. OVERNIGHT...STORMS WILL RAPIDLY
DIMINISH AFTER SUNSET WITH PARTLY CLOUDY SKIES THROUGH THE NIGHT AND
INTO THE MORNING HOURS.

&&

.FIRE WEATHER...SEE FIRE WEATHER FORECAST (FWFFGZ) FOR DISCUSSION OF
DAYS 1 AND 2.

THURSDAY THROUGH SATURDAY...SCATTERED AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS ARE EXPECTED EACH DAY AS HIGH PRESSURE AND
ABUNDANT MONSOON MOISTURE REMAINS ACROSS THE AREA.

&&

PUBLIC.............KD
AVIATION/FIRE WX...MCCOLLUM

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.
Hazardous weather outlook, Jul 22, 10:45 AM MST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1045 AM MST TUE JUL 22 2008

AZZ004>018-037>040-230300-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1045 AM MST TUE JUL 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS
NORTHERN ARIZONA...ESPECIALLY ACROSS EAST-CENTRAL ARIZONA INCLUDING
THE EASTERN MOGOLLON RIM AND WHITE MOUNTAINS. STORM MOVEMENT WILL BE
WEAK TODAY WITH LOCALLY HEAVY RAIN...AND ANY ASSOCIATED SMALL STREAM
FLOODING...LIKELY BEING THE MAIN THREAT FROM ANY THUNDERSTORMS.
GUSTY WINDS AND GENERALLY SMALL HAIL WILL CERTAINLY BE POSSIBLE AS
WELL IN THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MONSOON MOISTURE IS EXPECTED TO REMAIN OVER NORTHERN ARIZONA THROUGH
THE WEEKEND...BRINGING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TO
THE NORTHLAND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 22, 1:52 PM MST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
152 PM MST TUE JUL 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             8 SW SHOW LOW           34.16N 110.14W
07/22/2008  E0.75 INCH       NAVAJO             AZ   TRAINED SPOTTER

&&

BAK

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 6:26 PM MSTAreal Flood AdvisoryFGZCoconino, Gila, Navajo2 hr
Jul 21, 7:43 PM MSTAreal Flood AdvisoryFGZApache2 hr
Jul 22, 1:22 PM MSTSevere Thunderstorm WarningFGZApache23 min
Jul 22, 1:27 PM MSTSevere Thunderstorm WarningFGZNavajo33 min
Jul 22, 1:31 PM MSTSevere Thunderstorm WarningFGZNavajo29 min
Jul 22, 1:56 PM MSTAreal Flood AdvisoryFGZCoconino, Navajo2 hr
Jul 22, 2:22 PM MSTAreal Flood AdvisoryFGZNavajo113 min
Jul 22, 3:01 PM MSTSevere Thunderstorm WarningFGZNavajo29 min
Jul 22, 3:37 PM MSTAreal Flood AdvisoryFGZApache, Navajo113 min
Jul 22, 4:15 PM MSTSevere Thunderstorm WarningFGZCoconino30 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.